Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 24, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Mar 11, 2000, 6:33 PM EST for Calhoun County, Richland County, South Carolina. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 11, 2000, 6:33 PM EST (23:33 UTC)
- Expired
- Mar 11, 2000, 7:00 PM EST
- In force
- 27 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
Counties Calhoun County, SC, Richland County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 6:42 PM EST | Thunderstorm Wind 50 E | Eastover, SC | Post Office reported large 6-8" branches down. |
| Mar 11, 6:43 PM EST | Hail 0.75 | Eastover, SC | Post Office reported 3/4 inch hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.6 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 112334 SVRCAE SCC017-079-120000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 633 PM EST SAT MAR 11 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN RICHLAND COUNTY. CALHOUN COUNTY. * UNTIL 700 PM EST. * AT 627 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL ABOUT 5 MILES NORTHWEST OF EASTOVER... MOVING NORTHEAST AT 45 MPH. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE. RJL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 2:50 PM EST, 3 hours 43 minutes earlier.
Area forecast discussion, Mar 11, 2:50 PM EST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
250 PM EST SAT MAR 11 2000
MSAS SHOWING CDFNT ATTM NR A CHA-ANB-DHN LN. BOW ECHO WL AHD OF FNT
IN ERN GA CONTINUES TO WKN AS IT MOVS EWRD. AMS SEEMS PRIME FOR PSBL
SVR WX THIS AFTN WITH LIS NR -4 AND PWS APPROACHING 1 INCH. SVR TSTM
WATCH IN EFFECT FOR MUCH OF OUR CWA UNTIL 21Z. HOWEVER...WV LOOP
SHOWS DRY SLOT MOVG E OF OUR AREA AND MODELS HINTING AT SHUTTING OFF
WAA ACRS AREA LATER THIS AFTN. CI SHIELD BEGINNING TO SPREAD ACRS
CWA FROM STMS WELL TO THE W. MODELS IN GD AGREEMENT IN PUSHING UPR
TROF OFSHR BY ERLY SAT AM. WNDS WL REACH BREEZY CRITERIA FOR MUCH OF
SUN WITH DECRG CLDS. HI PRES WL BLD INTO OUR AREA ON SUN AND REMAIN
THRU TUE. TEMPS XPCTD TO DROP TO NR MORE SEASONABLE LVLS SUN AND
MON. FROST OR FREEZE WRNG MAY BE NEEDED SUN NITE/MON AM. NXT FNT WL
APPROACH AREA ON WED GIVING CHC OF SHWRS.
WL HOLD OFF ON SENDING AFTN FCST PKG UNTIL CURRENT WATCH BOX IS
EITHER XTND OR EXPIRES.
PRELIM CCFS
CAE BU 50/58/32/61/40 500
AGS BU 48/58/31/62/38 500
.CAE...SVR TSTM WATCH SCZ018-020>022-025>028-030-035>037-041
GAZ040-063>065-077 UNTIL 4 PM TDA. 2
BCThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 6:40 PM EST | Severe Thunderstorm Warning | CAE | Sumter | 35 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.